Alert archive / Montana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 48, NWS Glasgow, MT

June 10, 2021Daniels County, Roosevelt County, Valley County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 10, 2021, 8:37 PM MDT for Daniels County, Roosevelt County, Valley County, Montana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 8:37 PM MDT (02:37 UTC)
Expired
Jun 10, 2021, 9:10 PM MDT
In force
33 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Daniels County, MT, Roosevelt County, MT, Valley County, MT

The radar

The Glasgow radar (KGGW), 92 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM MDTTornado WatchSPC6 hr
Jun 10, 2:52 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1872 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

695 
WUUS55 KGGW 110237
SVRGGW
MTC019-085-105-110330-
/O.NEW.KGGW.SV.W.0048.210611T0237Z-210611T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
837 PM MDT Thu Jun 10 2021

The National Weather Service in Glasgow has issued a

* Severe Thunderstorm Warning for...
  Daniels County in northeastern Montana...
  Western Roosevelt County in northeastern Montana...
  East central Valley County in northeastern Montana...

* Until 930 PM MDT.

* At 837 PM MDT, severe thunderstorms were located along a line
  extending from 10 miles south of Peerless to 10 miles west of
  Bredette to 7 miles northeast of Wolf Point, moving northeast at 35
  mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Wolf Point, Scobey, Flaxville, Bredette, Port Of Scobey, Port Of
  Whitetail, Whitetail, Lustre, Madoc, Four Buttes and Volt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM MDT for northeastern
Montana.

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4853 10507 4818 10524 4810 10557 4810 10570
      4838 10591 4866 10588 4900 10562 4900 10507
TIME...MOT...LOC 0237Z 213DEG 28KT 4863 10580 4848 10552 4815 10550 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

NWS Glasgow
rux
1 follow-up statement
746 
WWUS55 KGGW 110310
SVSGGW

Severe Weather Statement
National Weather Service Glasgow MT
910 PM MDT Thu Jun 10 2021

MTC019-085-105-110319-
/O.CAN.KGGW.SV.W.0048.000000T0000Z-210611T0330Z/
Daniels MT-Roosevelt MT-Valley MT-
910 PM MDT Thu Jun 10 2021

...THE SEVERE THUNDERSTORM WARNING FOR DANIELS...WESTERN ROOSEVELT
AND EAST CENTRAL VALLEY COUNTIES IS CANCELLED...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds are still possible with these
thunderstorms.

A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
northeastern Montana.

Remember, a Severe Thunderstorm Warning still remains in effect for
Roosevelt County.

LAT...LON 4853 10507 4818 10524 4810 10557 4810 10570
      4838 10591 4866 10588 4900 10562 4900 10507
TIME...MOT...LOC 0305Z 213DEG 28KT 4863 10580 4848 10552 4815 10550 

$$

NWS Glasgow
rux

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM MDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 10, 4:13 PM MDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
413 PM MDT Thu Jun 10 2021

.DISCUSSION...
Update: This Afternoon and tonight.

There is a Tornado Watch out for our eastern counties and Severe
Thunderstorm Watch out for the rest of the area.

Plenty of lift as an upper level jet and shortwave trough lift
across the area tonight. Moisture, instability and shear
available for rapid thunderstorm development over all of NE MT
this afternoon and into this evening. Most of the activity will
begin to move off to the east in to the Dakotas by around
midnight.

Tornado Threat:
For Sheridan, Daniels, Roosevelt, Richland, and Wibaux there is
enough shear and instability that there is a Tornado Watch in
effect through 900 pm mdt. Possible tornadoes, severe wind gusts,
and large hail 1-3 inches possible.

Severe Thunderstorm Threat:
For Phillips, Petroleum, Garfield, Valley, McCone, Dawson, and
Prairie there is a Severe Thunderstorm Watch in effect until 10 pm
MDT. This area has enough shear, instability, and a slightly drier
atmosphere will produce the main threat for severe wind gusts and
large hail.
Friday, a cooler, post-frontal, drier environment will be in place
with persistent gusty west winds, keeping the need for the current
Lake Wind Advisory in place.

By Friday night, the main active and forcing mechanisms will be
past and calmer conditions will return, allbeit under a building
broad ridge of high pressure from the south.

This will allow for a period of hot and dry weather to prevail
this weekend and into next week.
&&

.AVIATION...

FLIGHT CONDITIONS: Severe Thunderstorm Watch in effect until 1000
pm mdt & Tornado Watch in effect until 900 pm mdt covering all of
NE MT. IFR to LIFR briefly as multiple thunderstorms sweep
through the region during the afternoon and evening hours. All
summertime severe weather threats will be possible. Expect
amendments.

LLWS: Possible due to severe thunderstorms.

WINDS: Winds SE 25-30kts along the MT/ND border through 00z then
shifting to W-SW at 15-20kts through 06z then W-NW 15 to 25 kts through
the remainder of the period as the front sweep across the
remainder of the area overnight.

SYNOPSIS: The weather pattern and ingredients have come together
for severe thunderstorms and possible tornadoes this afternoon
and evening. All summertime severe weather threats are possible,
large hail from 1-3", thunderstorm wind gust possible from from 45-60
kts, and possible tornadoes.
&&

.FIRE WEATHER...
Red Flag Warning through 800 pm MDT this evening due to low
humidities and strong gusty winds for fire weather zones 122 to
include the following counties; McCone; Dawson; Richland Prairie;
and Wibaux counties. A trough of low pressure is forecast to move
across the area creating an environment conducive for severe
thunderstorms. Expect frequent lightning, strong microburst winds,
and hail from these storms. As the trough moves NE across the
area this evening, low RH will wrap NNE across the warning area as
a dryline pushes east through the warned area. A cold front will
move through the area by around midnight tonight bringing cooler
conditions, breezy NW winds and higher RH values.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory until 7 PM MDT Friday For Fort Peck Lake for
Central and Southeast Phillips...Central and Southern Valley...
Garfield...McCone...Petroleum.

Red Flag Warning until 8 PM MDT this evening for MTZ122.

&&

weather.gov/glasgow

In the hours before

Local storm report, Jun 10, 8:17 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             19 NW TERRY             46.99N 105.60W
06/10/2021  M2.00 INCH       PRAIRIE            MT   TRAINED SPOTTER

&&
Local storm report, Jun 10, 8:19 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     13 NW MCCLOUD           47.03N 105.80W
06/10/2021  M59 MPH          PRAIRIE            MT   MESONET

            MESONET STATION LCFM8 MCCLOUD 13WNW/BIG
            SHEEP MTN.

&&

JEZ
Local storm report, Jun 10, 8:25 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
825 PM MDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     8 WSW LINDSAY           47.18N 105.31W
06/10/2021  E75 MPH          DAWSON             MT   PUBLIC

            HURRICANE-FORCE WIND GUSTS. TELEPHONE POLES
            READY TO BLOW OVER. 75-YEAR-OLD TREES BLOWN
            OVER.

&&
Local storm report, Jun 10, 8:26 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
826 PM MDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             8 WSW LINDSAY           47.18N 105.31W
06/10/2021  E2.75 INCH       DAWSON             MT   PUBLIC

            BASEBALL-SIZED AND LARGER HAIL.

&&
Local storm report, Jun 10, 8:32 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
832 PM MDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     NON-TSTM WND GST 2 E FORT PECK           48.01N 106.40W
06/10/2021  M60 MPH          MCCONE             MT   MESONET

            ALONG FRONTAL PASSAGE- MESONET STATION GGWFP
            2.4 E FORT PECK (GGWWFO).

&&

JEZ
Local storm report, Jun 10, 8:35 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
835 PM MDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     NON-TSTM WND GST 3 ENE WOLF POINT        48.10N 105.58W
06/10/2021  M66 MPH          ROOSEVELT          MT   ASOS

            FRONTAL PASSAGE- WITH A SUSTAINED WIND OF 44
            MPH. FROM ASOS STATION KOLF WOLF POINT
            AIRPORT.

&&

JEZ

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 6:24 PM MDTAreal Flood AdvisoryGGWRichland, Wibaux2 hr
Jun 10, 6:40 PM MDTSevere Thunderstorm WarningGGWDawson, Richland, Wibaux65 min
Jun 10, 6:54 PM MDTSpecial Weather StatementGGWGarfield51 min
Jun 10, 7:22 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley53 min
Jun 10, 7:30 PM MDTSevere Thunderstorm WarningGGWDawson, Garfield, McCone, Prairie60 min
Jun 10, 7:42 PM MDTSevere Thunderstorm WarningGGWDawson, Richland, Wibaux40 min
Jun 10, 7:52 PM MDTTornado WarningGGWDaniels, Roosevelt, Valley26 min
Jun 10, 7:57 PM MDTAreal Flood AdvisoryGGWDaniels, Roosevelt, Valley98 min
Jun 10, 8:09 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan, Valley32 min
Jun 10, 8:23 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland67 min
Jun 10, 9:03 PM MDTSevere Thunderstorm WarningGGWDawson, McCone, Richland, Roosevelt57 min
Jun 10, 9:05 PM MDTSpecial Weather StatementGGWDaniels, Roosevelt, Sheridan40 min
Jun 10, 9:15 PM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt60 min
Jun 10, 9:48 PM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Sheridan57 min

Nearby

Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.